Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 9:59 PM CDT for Grant County, Wisconsin. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 23, 2013, 2:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:04 PM CDT | HEAVY RAIN 2.6 | Boscobel, WI | |
| Jun 23, 12:04 AM CDT | HEAVY RAIN 5.2 | 4 S Blue River, WI | |
| Jun 23, 2:00 AM CDT | FLOOD | Blue River, WI | SAND BAGGING OPERATIONS STILL ONGOING |
| Jun 23, 2:37 AM CDT | FLOOD | Boscobel, WI | 650 HOMES IMPACTED BY HIGH WATER LAST 24 HOURS WITH 2 DOZEN FAMILIES MISPLACED. MANY HOMES HAD BASEMENTS FULL OF WATER OR WATER INTO 1ST LEVEL. MORE DAMAGE EXPECTED FROM TONIGHTS RAIN AROUND THE AREA OF COUNTY. |
| Jun 23, 2:37 AM CDT | FLASH FLOOD | 3 Se Boscobel, WI | RAINFALL OVERNIGHT HAS CAUSED TREMENDOUS DAMAGE TO INFRASTRUCTURE SOUTH AND EAST OF BOSCOBEL. COUNTY ROADS MS AND S HAVE LOTS OF WASHOUTS AND BRIDGES BLOWN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WGUS53 KARX 230259
FFWARX
WIC043-230730-
/O.NEW.KARX.FF.W.0025.130623T0259Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
959 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 230 AM CDT
* AT 10 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. OVER AN INCH OF RAIN HAS ALREADY FALLEN THIS
EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOSCOBEL...FENNIMORE AND MUSCODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
4307 9087 4311 9080 4312 9074 4318 9068
4318 9061 4320 9059 4321 9054 4320 9043
4283 9043
$$
SHEA4 follow-up statements
933
WGUS73 KARX 230319
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT SAT JUN 22 2013
WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1019 PM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...
AT 1016 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
BETWEEN 2 AND 2.5 INCHES HAS FALLEN THIS EVENING...WITH ANOTHER 1 TO
3 INCHES POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOSCOBEL AND FENNIMORE.
THERE IS GROWING CONCERN FOR THE CITY OF BOSCOBEL AND NORTHERN GRANT
COUNTY AS THESE REPEATED STORMS WILL CREATE VERY DANGEROUS
CONDITIONS. THE GRANT COUNTY EMERGENCY MANAGER REPORTS THAT THE BLUE
RIVER IS NEAR BANKFULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
4307 9087 4311 9080 4312 9074 4318 9068
4318 9061 4320 9059 4321 9054 4320 9043
4283 9043
$$
ZT071
WGUS73 KARX 230356
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1056 PM CDT SAT JUN 22 2013
WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1056 PM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...
AFTER NEARLY 2 INCHES OF RAIN FELL AN HOUR OR TWO AGO...
MORE HEAVY RAIN IS MOVING INTO THE AREA FROM THE NORTHWEST.
AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER THE NEXT HOUR WITH UP
TO 3 MORE INCHES POSSIBLE OVERNIGHT.
SERIOUS FLOODING IS EXPECTED IN THIS HARD HIT AREA. CREEKS AND AREA
RIVERS...LIKE THE BLUE RIVER...WILL REMAIN IN FLOOD. STAY ON HIGH
GROUND OVERNIGHT! DO NOT CROSS FLOOD WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN...THERE ARE LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
4307 9087 4311 9080 4312 9074 4318 9068
4318 9061 4320 9059 4321 9054 4320 9043
4283 9043
$$
SHEA889
WGUS73 KARX 230543
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 AM CDT SUN JUN 23 2013
WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1243 AM CDT SUN JUN 23 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...
AT 1240 AM...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
FLOODING PROBLEMS ACROSS THE NORTHERN END OF THE COUNTY. 5.2 INCHES
OF RAIN HAS FALLEN IN THE BLUE RIVER AREA AND RIVERS ARE FLOODING.
MORE FLOODING IS EXPECTED IN BOSCOBEL TONIGHT.
ANOTHER 1 TO 1.5 INCHES OF RAIN IS POSSIBLE BEFORE 230 AM...
AND THEN THE RAIN SHOULD LET UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
4307 9087 4311 9080 4312 9074 4318 9068
4318 9061 4320 9059 4321 9054 4320 9043
4283 9043
$$
SHEA982
WGUS73 KARX 230705
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT SUN JUN 23 2013
WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
205 AM CDT SUN JUN 23 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...
RAINFALL HAS LET UP ACROSS THE WARNED AREA BUT THERE ARE FEW MORE
SMALLER STORMS YET TO PASS THROUGH BEFORE RAIN IS EXPECTED TO END.
WATER LEVELS REMAIN HIGH OR CONTINUE TO RISE IN MANY DRAINAGE AREAS
ACROSS NORTHERN GRANT COUNTY WISCONSIN. SANDERS CREEK THROUGH
BOSCOBEL IS HIGH AND COULD BE LEADING TO HOME FLOODING. THE BLUE
RIVER...CROOKED CREEK AND LITTLE GREEN RIVER ARE ALL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
4307 9087 4311 9080 4312 9074 4318 9068
4318 9061 4320 9059 4321 9054 4320 9043
4283 9043
$$
SHEAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:31 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 6:31 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 631 PM CDT SAT JUN 22 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT SAT JUN 22 2013 AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION... EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH 0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN SOME LOCALIZED FLASH FLOODING. FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z. FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH AT THIS TIME. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 253 PM CDT SAT JUN 22 2013 ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON MONDAY AFTERNOON. FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES AND PRECIPITATION CHANCES. FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES. PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 630 PM CDT SAT JUN 22 2013 A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING. WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS THIS WITH THE NEXT SET OF FORECASTS. && .HYDROLOGY... ISSUED AT 253 PM CDT SAT JUN 22 2013 HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA... AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN. FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL AMOUNTS ARE NOT CLEAR. IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL AFTER JULY 1ST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...04 HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1210 PM CDT SAT JUN 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1210 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES BEING THE MAIN THREATS. AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY. PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A SEVERE THREAT. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS AFTERNOON THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. RRS/BOYNE
In the hours before
Local storm report, Jun 22, 9:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE LA CROSSE WI 929 PM CDT SAT JUN 22 2013 0733 PM TSTM WND GST 2 WSW GALESVILLE 44.07N 91.39W 06/22/2013 M52 MPH TREMPEALEAU WI NWS EMPLOYEE
Local storm report, Jun 22, 9:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN MOUNT ZION 43.26N 90.73W
06/22/2013 M1.40 INCH CRAWFORD WI CO-OP OBSERVER
SINCE 7PM
&&
ZTSpecial weather statement, Jun 22, 9:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 933 PM CDT SAT JUN 22 2013 IAZ008-009-018-MNZ088-094>096-WIZ041-042-053-230330- FILLMORE-FLOYD-HOUSTON-HOWARD-LA CROSSE-MITCHELL- MONROE-MOWER-VERNON-WINONA- 933 PM CDT SAT JUN 22 2013 ...STRONG STORMS WITH LOCALLY HEAVY RAIN CONTINUE TO FORM... A WARM AND UNSTABLE AIRMASS CONTINUES TO PRODUCE NUMEROUS THUNDERSTORMS WITH HEAVY RAIN AROUND THE REGION AT MID EVENING. IN ADDITION TO LOCALIZED FLASH FLOODING...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED. STAY INDOORS AS STORMS MOVE THROUGH YOUR AREA. IF YOU ARE CAMPING... BE ALERT FOR NEARBY TREES OR BRANCHES THAT COULD FALL. STAY ON HIGH GROUND IN CASE CREEK AND RIVER LEVELS RISE EVEN MORE THAN THEY HAVE. SHEA
Local storm report, Jun 22, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT SAT JUN 22 2013
0905 PM TSTM WND DMG NECEDAH 44.02N 90.07W
06/22/2013 JUNEAU WI LAW ENFORCEMENT
TREES DOWNLocal storm report, Jun 22, 9:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLASH FLOOD 3 NW LONE ROCK 43.22N 90.24W
06/22/2013 RICHLAND WI LAW ENFORCEMENT
COUNTY ROAD JJ BETWEEN GOTHAM AND LONE ROCK GOING UNDER
WATER. HIGHWAY DEPARTMENT CLOSING AREA. COUNTY F NEAR
EXCELSIOR STILL CLOSED FROM EARLIER TODAY.
&&
SHEALocal storm report, Jun 22, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
955 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN BIG FLATS 44.12N 89.80W
06/22/2013 M0.85 INCH ADAMS WI TRAINED SPOTTER
FELL IN 10 TO 15 MINUTES
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:09 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 66 min |
| Jun 22, 7:42 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Jun 22, 8:20 PM CDT | Flash Flood Warning | ARX | Crawford | 6 hr |
| Jun 22, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 77 min |
| Jun 22, 8:52 PM CDT | Flash Flood Warning | ARX | Richland | 6 hr |
| Jun 22, 9:21 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jun 22, 9:42 PM CDT | Areal Flood Advisory | ARX | Vernon | 4 hr |
| Jun 22, 10:17 PM CDT | Flash Flood Warning | ARX | Richland, Vernon | 4 hr |
| Jun 23, 12:12 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 46 hr |
| Jun 23, 1:24 AM CDT | Areal Flood Advisory | ARX | La Crosse | 2 hr |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Richland, Vernon | 26 hr |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Jun 23, 2:29 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 5 hr |
| Jun 23, 3:45 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 3 days |
| Jun 23, 6:59 AM CDT | Areal Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 6 hr |
| Jun 23, 12:05 PM CDT | River Flood Watch | ARX | Crawford, Grant | 19 hr |
| Jun 23, 1:49 PM CDT | Areal Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 12 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.